BOLTON MEDICAL, INC. TREO ABDOMINAL STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Back to Search Results |
| Catalog Number |
28-L2-15-100U |
| Medical Device Problem Codes |
Failure to Seal (4070); Device Endoleak (4074)
| Health Effect - Clinical Code |
Clinical Endoleak (4843)
| Date of Event |
12/20/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
"in (b)(6) 2024, the subject's 2-year imaging noted a new type iib endoleak as confirmed by the investigator.Then on (b)(6) 2024, the subject had an additional ct performed which showed an unchanged sac size, however was confirmed by the investigator as a type iib endoleak and deemed significant at that point prompting treatment to correct.The subject was admitted on (b)(6) 2025 to correct the type iib endoleak same day via coil embolization.Multiple size coils were placed in the aneurysm sac as well as along the length of the inferior mesenteric artery.A flush sma arteriogram was performed and demonstrated it as widely patent.There were no complications.The subject was discharged home in stable condition on (b)(6) 2025.Note: there have not been any type ii endoleaks identified by the investigator on any imaging until the 2-year occurred in may 2024, however the internal investigation for complaint (b)(6) identified a type ii endoleak on previous imaging.Previous 1-year unknown (type ii or iii) endoleak later deemed type ia by investigator (b)(6): update 19jun2024: on 21sep2023, the sub-investigator contacted the subject to confirm that it was a type ia endoleak and was referred to another physician participating in the evolve study using a fenestrated graft.On (b)(6) 2023, a consult occurred with the subject and physician from the other study, and he deemed that repair via an endovascular extension proximally in the aorta using a fenestrated device would be most appropriate.The subject underwent re-intervention on (b)(6) 2024 using a 3-vessel fenestrated graft: 6x22 icast stent in the left renal artery, 6x22 icast stent in the right renal artery, and the sma was stented with 8x38 icast stent.The distal landing zone was transitioned with a 10x30 self-expanding stent.Post-implant, this demonstrated a widely patent abdominal aortic endograft with all four visceral vessels being patent and no evidence of a type i, ii, or iii endoleak.Update 03jul2024: a device deficiency was submitted for the endoleak with an occurrence of (b)(6) 2023 (date of 1-year ct).As per the device deficiency source worksheet: "prior to insertion for the treo device on (b)(6) 2022, the subject had a non-flared proximal neck length of 34.5mm, which was an adequate length to create a seal for the treo device.Per the investigator, despite the adequate length of neck, the seal was unreliable, resulting in a type ia endoleak.This demonstrates an inadequacy of the medical device with respect to its reliability." patient outcome: "site details pending regarding 3-year follow-up scheduled in (b)(6) 2025 which will also cover assessment for post-op imaging status.Previous 1-year unknown (type ii or iii) endoleak later deemed type ia by investigator (complaint (b)(6)): update: 19jun2024.After re-intervention, the subject was discharged home on (b)(6) 2024.The subject had their 2-year follow-up on (b)(6) 2024 with ct on (b)(6) 2024 and x-ray on (b)(6) 2024.The diameter slightly increased to 6.3cm compared to their last follow-up with imaging on (b)(6) 2023 (unscheduled visit) where it measured 6.2cm.The persistent type ia endoleak had previously resolved, however a slow type ii endoleak was noted.".
Additional Manufacturer Narrative
This complaint was involved with three devices.Device 1 is being reported under mdr 2247858-2025-00106, device 2 is being reported under mdr 2247858-2025-00107 and device 3 is being reported under mdr 2247858-2025-00108.Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
This complaint was involved with three devices.Device 1 is being reported under mdr-2247858-2025-00106, device 2 is being reported under mdr-2247858-2025-00107, and device 3 is being reported under mdr-2247858-2025-00108.This report is being submitted as follow up no.3 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.No issues were found during the manufacture of the devices.According to the information provided and follow-up ct evaluation, the root cause of the reported failure of type ia endoleak could not be determined.The root cause of the reported failure of type ii endoleak was the aneurysm sac being filled by lumbar arteries and inferior mesenteric artery (ima).Endoleaks are known adverse events of evar procedures.